Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 112, NWS Green Bay, WI

July 25, 2006Forest County, Oneida County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at Jul 25, 2006, 4:33 PM CDT for Forest County, Oneida County, Wisconsin. It was in force for 57 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 25, 2006, 4:33 PM CDT (21:33 UTC)
Expired
Jul 25, 2006, 5:30 PM CDT
In force
57 min
Issued by
NWS Green Bay, WI
Area
Counties, with a storm outline in the text

Counties Forest County, WI, Oneida County, WI

The radar

The Marquette radar (KMQT), 138 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 25, 4:40 PM CDTHAIL 13 Ne Three Lakes, WI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.6 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2006-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 606 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2006-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 106 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
606 J/kg
Mixed-layer CIN
-88 J/kg
Mixed-layer LCL
940 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
106 m²/s²
0-3 km storm-relative helicity
132 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KGRB 252134
SVRGRB
WIC041-085-252230-
/O.NEW.KGRB.SV.W.0112.060725T2133Z-060725T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
433 PM CDT TUE JUL 25 2006

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEAST ONEIDA COUNTY IN NORTH CENTRAL WISCONSIN
  NORTHERN FOREST COUNTY IN NORTHEAST WISCONSIN

* UNTIL 530 PM CDT

* AT 429 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING HAIL UP TO 1 INCH IN DIAMETER.  THIS STORM WAS
  LOCATED NEAR CLEARWATER LAKE...OR ABOUT 6 MILES SOUTHEAST OF EAGLE
  RIVER...AND MOVING EAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL FOREST COUNTY AT 450 PM
  RURAL ONEIDA COUNTY AT 450 PM

HAIL AND DANGEROUS LIGHTNING ARE EXPECTED WITH THE STORM. IF
OUTDOORS...MOVE INSIDE AND STAY AWAY FROM WINDOWS.

CAMPERS AND OTHERS OUTDOORS SHOULD SEEK SHELTER IN A STURDY BUILDING
IMMEDIATELY.

LAT...LON 4585 8930 4574 8925 4574 8870 4598 8867
      4589 8903

$$

KIECKBUSCH
5 follow-up statements
000 
WWUS53 KGRB 252141
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
439 PM CDT TUE JUL 25 2006

WIC041-085-252230-
/O.CON.KGRB.SV.W.0112.000000T0000Z-060725T2230Z/
FOREST WI-ONEIDA WI-
439 PM CDT TUE JUL 25 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT 
FOR NORTHEAST ONEIDA AND NORTHERN FOREST COUNTIES...

AT 437 PM...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING HAIL UP TO 1 INCH IN DIAMETER.  THIS STORM WAS
LOCATED NEAR CLEARWATER LAKE...OR ABOUT 7 MILES SOUTHEAST OF EAGLE 
RIVER...MOVING EAST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF THE   
INDICATED COUNTIES.

HAIL UP TO ONE HALF INCH IN DIAMETER HAS BEEN REPORTED IN THREE 
LAKES WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE 
IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.

CAMPERS AND OTHERS SHOULD SEEK SHELTER IN A STURDY BUILDING
IMMEDIATELY.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY AND ASK
THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4585 8930 4574 8925 4574 8870 4598 8867
      4589 8903

$$

KIECKBUSCH
000 
WWUS53 KGRB 252153
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
453 PM CDT TUE JUL 25 2006

WIC041-085-252230-
/O.CON.KGRB.SV.W.0112.000000T0000Z-060725T2230Z/
FOREST WI-ONEIDA WI-
453 PM CDT TUE JUL 25 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT 
FOR EXTREME NORTHEAST ONEIDA AND NORTHERN FOREST COUNTIES...

AT 450 PM...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING HAIL UP TO 1 INCH IN DIAMETER.  THIS STORM WAS
LOCATED 6 MILES NORTHEAST OF THREE LAKES...OR ABOUT 11 MILES
SOUTHEAST OF EAGLE RIVER...MOVING EAST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF THE   
INDICATED COUNTIES.

HAIL AND DANGEROUS LIGHTNING ARE EXPECTED WITH THE STORM. IF
OUTDOORS...MOVE INSIDE AND STAY AWAY FROM WINDOWS.

CAMPERS AND OTHERS SHOULD SEEK SHELTER IN A STURDY BUILDING
IMMEDIATELY.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY AND ASK
THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4585 8930 4574 8925 4574 8870 4598 8867
      4589 8903

$$

KIECKBUSCH
000 
WWUS53 KGRB 252200
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
459 PM CDT TUE JUL 25 2006

WIC085-252209-
/O.CAN.KGRB.SV.W.0112.000000T0000Z-060725T2230Z/
ONEIDA WI-
459 PM CDT TUE JUL 25 2006

...THE SEVERE THUNDERSTORM WARNING FOR ONEIDA COUNTY IS CANCELLED...

THE STORM HAS MOVED OUT OF NORTHEAST ONEIDA COUNTY. ONE INCH HAIL WAS
REPORTED 3 MILES NORTHEAST OF THREE LAKES WITH THIS STORM.

LAT...LON 4590 8904 4573 8904 4574 8870 4598 8867
      4589 8903

$$

WIC041-252230-
/O.CON.KGRB.SV.W.0112.000000T0000Z-060725T2230Z/
FOREST WI-
459 PM CDT TUE JUL 25 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT 
FOR NORTHERN FOREST COUNTY...

AT 454 PM...A SEVERE THUNDERSTORM WAS REPORTED PRODUCING HAIL UP TO 1
INCH IN DIAMETER.  THIS STORM WAS LOCATED 13 MILES SOUTHEAST OF 
EAGLE RIVER...MOVING EAST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF THE   
NICOLET NATIONAL FOREST.

HAIL AND DANGEROUS LIGHTNING ARE EXPECTED WITH THE STORM. IF
OUTDOORS...MOVE INSIDE AND STAY AWAY FROM WINDOWS.

CAMPERS AND OTHERS SHOULD SEEK SHELTER IN A STURDY BUILDING
IMMEDIATELY.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY AND ASK
THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4590 8904 4573 8904 4574 8870 4598 8867
      4589 8903

$$

KIECKBUSCH
000 
WWUS53 KGRB 252212
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
511 PM CDT TUE JUL 25 2006

WIC041-252230-
/O.CON.KGRB.SV.W.0112.000000T0000Z-060725T2230Z/
FOREST WI-
511 PM CDT TUE JUL 25 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT 
FOR NORTHERN FOREST COUNTY...

AT 507 PM...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING HAIL UP TO 1 INCH IN DIAMETER...AND DAMAGING 
WINDS.  THIS STORM WAS LOCATED ABOUT 17 MILES NORTH OF 
CRANDON...MOVING EAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF THE   
NICOLET NATIONAL FOREST...BUT WILL APPROACH THE NEWALD AREA TOWARD 
530 PM.

SEVERE THUNDERSTORMS PRODUCE STRONG WINDS AND HAIL. STAY AWAY FROM
WINDOWS UNTIL THE STORM PASSES. IF OUTDOORS...GO TO A STURDY SHELTER.

CAMPERS AND OTHERS SHOULD SEEK SHELTER IN A STURDY BUILDING
IMMEDIATELY.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY AND ASK
THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4590 8904 4573 8904 4574 8870 4598 8867
      4589 8903

$$

KIECKBUSCH
000 
WWUS53 KGRB 252229
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
529 PM CDT TUE JUL 25 2006

WIC041-252239-
/O.EXP.KGRB.SV.W.0112.000000T0000Z-060725T2230Z/
FOREST WI-
529 PM CDT TUE JUL 25 2006

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN FOREST COUNTY 
EXPIRES AT 530 PM CDT...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED.

GUSTY WINDS...SMALL HAIL AND HEAVY RAIN ARE STILL POSSIBLE WITH THESE
THUNDERSTORMS AS THEY MOVE THROUGH THE LONG LAKE AND NEWALD AREAS.

LAT...LON 4590 8904 4573 8904 4574 8870 4598 8867
      4589 8903

$$

KIECKBUSCH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 3:45 PM CDT, 48 minutes earlier.

Area forecast discussion, Jul 25, 3:45 PM CDT, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
345 PM CDT TUE JUL 25 2006

.SHORT TERM...TONIGHT AND WEDNESDAY.
SCATTERED SHOWERS AND THUNDERSTORMS WERE BEGINNING TO DEVELOP ACROSS
NORTH CENTRAL AND WESTERN WISCONSIN THIS AFTERNOON. MORE STORMS WILL
FORM DURING THE REMAINDER OF THE AFTERNOON AND EVENING. THE STORMS
SHOULD ORGANIZE INTO AN MCS OVERNIGHT...BRINGING BENEFICIAL RAINS
TO DROUGHT STRICKEN AREAS OF THE FORECAST AREA. WILL MENTION THAT SOME
STORMS WILL PRODUCE GUSTY WINDS AND LOCALLY HEAVY RAIN. WENT NEAR
GUIDANCE TONIGHT FOR LOWS. ANY ONGOING CONVECTION SHOULD DIMINISH
TOMORROW MORNING...THEN MORE STORMS COULD REFIRE AGAIN TOMORROW
AFTERNOON. THE SEVERITY OF THE STORMS WILL DEPEND ON HOW MUCH SUNSHINE
WE GET. NEW SPC OUTLOOK HAS SHIFTED THE DAY 2 SLIGHT RISK INTO
NORTHEAST WISCONSIN. NORTH CENTRAL AND PORTIONS OF CENTRAL WISCONSIN
WERE REMOVED IN THE LATEST UPDATE. WILL NOT BE TOO FANCY ON WORDING
FOR TOMORROW DEPENDING ON TIMING OF PRECIPITATION EXITING THE
REGION TONIGHT AND HOW SOON CONVECTION WILL FORM DURING THE DAY
WEDNESDAY.

.LONG TERM...WEDNESDAY NIGHT THROUGH NEXT TUESDAY...PRECIP CHCS AND
TEMPS WILL BE THE MAIN CONCERNS.

MADE SOME FAIRLY SIGNIFICANT CHANGES TO THE FCST TODAY. IN THE EARLY
PART OF THE PERIOD...HAVE ADDED SOME RESOLUTION TO POPS...BRINGING A DRY
PERIOD FROM LATE WEDNESDAY NIGHT INTO THURSDAY EVENING. ANY LINGERING
CONVECTION ON WEDNESDAY EVG SHOULD DISSIPATE WITH THE LOSS OF DAYTIME
INSTABILITY...ESP WITH THE UPPER SUPPORT SHIFTING TO OUR EAST. WEAK
HIGH PRESSURE WILL RESIDE OVER WI ON THURSDAY...WITH ONLY WEAK UPPER
SUPPORT...AND POSSIBLY LK BREEZES TO PROVIDE A TRIGGER. MOST OF THURS
NIGHT SHOULD BE DRY...ALTHOUGH MODELS SHOW DEVELOPING WAA AND AN
INCREASE IN MID-LEVEL INSTABILITY...LEADING TO A SMALL CHC OF ELEVATED
CONVECTION OVER OUR NW COUNTIES.

MODELS HAVE BEEN TRENDING SLOWER WITH THE PROGRESSION OF THE COLD FRONT
FOR LATE IN THE WORK WEEK...AND NOW SUGGEST THAT IT WILL NEVER
COMPLETELY MOVE THROUGH GRB CWA. GIVEN THE TRENDS OF THE PAST 3 DAYS...
AND BETTER MODEL AGREEMENT ON A ZONAL FLOW ALOFT...FEEL THAT THIS FRONT
WILL EVENTUALLY ALIGN ITSELF NEAR OUR NORTHERN COUNTIES OVER THE
WEEKEND...THEN POSSIBLY LIFT NORTH OF WI EARLY NEXT WEEK. HAVE ADJUSTED
POPS TO BETTER DEPICT THIS SCENARIO.

TEMPS HAVE BEEN ADJUSTED UPWARD THROUGHOUT THE EXTENDED PERIOD...AND MAY
NEED TO BE BUMPED UP SOME MORE WITH SUBSEQUENT FCSTS...ESP ON MON/TUES.
OVERALL...EXPECT ABOVE TO MUCH ABOVE NORMAL TEMPERATURES DURING THE
PERIOD.

&&

.GRB...WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

ECKBERG/KIECKBUSCH
WEATHER.GOV/GREENBAY
Hazardous weather outlook, Jul 25, 4:00 PM CDT, 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
400 PM CDT TUE JUL 25 2006

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-262100-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE-
LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR-
MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-
WINNEBAGO-CALUMET-MANITOWOC-
400 PM CDT TUE JUL 25 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT AND WEDNESDAY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT ACROSS
THE ENTIRE AREA. SOME OF THE STORMS COULD PRODUCE HAIL TO 1 INCH
IN DIAMETER AND WIND GUSTS TO 60 MPH. SOME OF THE THUNDERSTORMS
WILL ALSO PRODUCE LOCALLY HEAVY RAIN.

A COLD FRONT WILL MOVE ACROSS THE AREA ON WEDNESDAY. DEPENDING ON HOW
MUCH CLOUDINESS LINGERS DURING THE MORNING...THERE IS A SLIGHT CHANCE
OF SOME OF THE THUNDERSTORMS COULD BE SEVERE ACROSS NORTHEAST WISCONSIN
WEDNESDAY AFTERNOON.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH NEXT TUESDAY

THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY EVENING...BUT SEVERE
WEATHER IS NOT ANTICIPATED.

MORE THUNDERSTORMS ARE POSSIBLE...MAINLY OVER NORTH CENTRAL AND
NORTHEAST WISCONSIN...FROM LATE THURSDAY NIGHT THROUGH SUNDAY. BE SURE
TO MONITOR LATER FORECASTS...WHICH WILL BE ABLE TO PROVIDE MORE DETAILS
ON THE THREAT OF SEVERE WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND AGAIN ON WEDNESDAY.

LMZ521-522-541>543-564-262100-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING
WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE-
400 PM CDT TUE JUL 25 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND
SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE
TO SHEBOYGAN.

.DAY ONE...TONIGHT AND WEDNESDAY.

THUNDERSTORMS ARE EXPECTED TO MOVE OVER THE AREA TONIGHT AND WEDNESDAY.
SOME OF THE THUNDERSTORMS WILL PRODUCE GUSTY WINDS...BRIEF HEAVY RAIN
AND FREQUENT CLOUD TO WATER LIGHTNING STRIKES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH NEXT TUESDAY

THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY EVENING...BUT
SEVERE WEATHER IS NOT ANTICIPATED.

MORE THUNDERSTORMS ARE POSSIBLE...MAINLY NORTH OF STURGEON BAY...
FROM FRIDAY THROUGH SUNDAY. BE SURE TO MONITOR LATER FORECASTS...
WHICH WILL BE ABLE TO PROVIDE MORE DETAILS ON THE THREAT OF SEVERE
WEATHER.

ECKBERG/KIECKBUSCH
WEATHER.GOV/GREENBAY

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 7:06 PM CDTSpecial Marine WarningGRB84 min
Jul 24, 8:14 PM CDTSpecial Marine WarningGRB61 min
Jul 24, 9:51 PM CDTSpecial Marine WarningGRB77 min
Jul 25, 5:30 PM CDTSevere Thunderstorm WarningGRBLincoln, Oneida45 min
Jul 25, 6:07 PM CDTSevere Thunderstorm WarningGRBFlorence, Marinette53 min
Jul 25, 6:25 PM CDTSevere Thunderstorm WarningGRBForest65 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.